Jump to content
ACN Latitudes Forums

CARYN -- question re: video on your website


Calicat
 Share

Recommended Posts

Hi Caryn,

In light of all the discussion going on recently about medications on this forum, I was wondering if you would mind if I (or you) posted a link to the video I found on your website on the serious side effects of SSRIs, etc. I watched the whole thing (nearly 2 hours) and found to be a truly well-done documentary from the point of view of a young man who had been on these himself and experienced the side effects. I am not trying to change anybody's mind here, but I do think it is good to see some of the things the doctors do not tell you.

 

Calicat

Link to comment
Share on other sites

good video! thanks Caryn and Calicat :)

 

I saw what Luvox did to my son ): We were so worried about him and the haldol was causing him severely bad symptoms, both physically and in his psyche, but the neuro and the psych insisted only an SSRI would correct his need for more serotonin and he had just been in hospital after a severely injurious tic/OCD blend.........

 

anyway, long story short.

 

the luvox hurt him real bad.

robbed him of his personality and made him a large zombie. he lost all interest in the art and the music he loves.

Could no longer handle the gymnastics he loved. and his bright sharp sense of humor was dulled away.

 

plus it didnt help the OCD problem, if anything.....the interaction between the tics and OCD got way worse!

and all his docs then wanted to do was give him additional drugs to take away the symptoms of the side effects of the other drugs ^_^:)

 

:) .....ugh...I dont even want to remember it all.....

 

so anyway, yes, for our family SSRIs did not help son or hubby

 

yet, I also know some people who feel SSRIs have given them a "new lease on life"

 

so again my conclusion that one needs to be informed beyond the label on the bottle and if trying something, go slow and carefully and dont overlook side effects...investigate anything different before it becomes harmful.

 

thanks again for making that available Caryn and Calicat

Link to comment
Share on other sites

More bad news for SSRI meds. for anyone dealing with or concerned about PANDAS/PITANDS induced tics/OCD.

 

The use of SSRI medications in PANDAS/PITANDS induced OCD has been warned against. Apparantly, OCD caused by PANDAS/PITANDS is different than "standard" OCD and reacts differently to the SSRI medications, often making things worse for the patient, although the symptoms of both types of OCD mimic each other. This was also shown with the Mom I "speak" with who had a daughter in the NIMH study in the 90'2. To make a long story short...her daughter got severe ocd and they had to medicate, she said she had no choice..she was even considering institutionalizing her. Anyway, of course, the first meds she was put on were the SSRI meds. She stated this made her daughter much worse, and they then had to find a "cocktail" of medications to work for her, none of which were any of the SSRI meds. I think many doctors just go that route because they think ocd is ocd, not taking into consideration there could be several different causes, each needing different treatments.

Just something for PANDAS moms to keep in mind.. although, like Cheri said, they can be very beneficial to many.

 

Also, I found some info. on why antibiotics work in PANDAS..I wish I had bookmarked it because I can't find it again right now..but I will post it when I do. It stated something to the effect that the antibiotics react with a certain brain protein, helping symptoms..

Link to comment
Share on other sites

Some quotes from literature regarding medications for Moms dealing with PANDAS....

 

Cheri... I posted the first one about Mycoplasma because I know you are looking into it.

 

Have a great EASTER everyone!!!

 

"There may be at least TWO clinical reports on patients presenting with classic PANDAS symptoms, who tested negative on GABHS, but positive on Mycoplasma pneumonie. It has been our experience that the symptom recurrence can be induced by mere exposure to GABS with no clinical nor laboratory data confirming the infection."

 

"SSRIs (i.e. Lexapro, Prozac, Luvox, Paxil, Zoloft) have been frequently and rather generously prescribed to children with PANDAS syndrome. Few parents understand that the use of these medications in children and particularly for symptoms of PANDAS is not recommended in manufacturers' brochures and is considered "off label" use. In addition, possible (sometimes very serious) side effects have recently prompted FDA to require so-called "black box" warning to be displayed on the packaging of these medications. Considering the fact, that clinical benefits of SSRIs have not been proven in patients with PANDAS, and the fact that these medications can have serious side effects, their frequent and prolonged use in PANDAS should be seriously questioned."

 

"There have been no scientific (or other) evidences presented to date that would justify use of SSRIs in patients with PANDAS. In certain cases an improvement was noted following 2 - 4 weeks of therapy but it is unclear if this improvement was a result of these medications or simply (and more likely) natural waning of symptoms.

Note of caution: we have seen at least two patients with PANDAS who had a dramatic negative response to Haldol (haloperidol). Within 48 hours of introduction of this medication, both patient developed a severe, uncontrollable adventitious movements and overwhelming panic attacks rendering them completely dysfunctional. This disturbance persisted throughout the treatment and disappeared spontaneously upon discontinuation of the drug. "

Link to comment
Share on other sites

thanks for posting that Kelly

 

yep...more an more pieces falling into place re my son's history.

 

he had only been on the Haldol for 2 weeks when the psychotic reaction started and when we had to rush him to the ER ......what did they do...........gave him intravenous haloperidol :lol: , admitted him to the hospital, kept injecting him with more haldol and added luvox to the mix :( and then sent home a thoroughly messed up kid...............

 

I need to dig out my son's blood test analysis and reports from Shands. Back then, I knew very little about PANDAS and so didnt pay that much attaention to the actual results but rather just accepted the report saying that he didnt have elevated strep antibodies and therefore was not considered PANDAS

Link to comment
Share on other sites

  • 4 years later...

 

"This 2005 video by Gary Null entitled “The Drugging of our Children” questions the validity of medicating so many children for symptoms of ADHD. This video will show how school-aged children in the U.S. are increasingly given ADHD meds for symptoms of ADHD as a first step. Doctors need to look at other conditions to rule out other causes before prescribing ADHD meds."

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...